Alert archive / New York / Frost Advisories in 2014
Frost Advisory 9, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Oct 10, 2014, 2:54 PM EDT for 5 counties in New York. It took effect at Oct 11, 2014, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 2:54 PM EDT (18:54 UTC)
- In effect from
- Oct 11, 2014, 2:00 AM EDT
- Expired
- Oct 10, 2014, 9:12 PM EDT
- In force
- Issued by
- NWS Albany, NY
Counties Fulton County, NY, Rensselaer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 67 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WWUS71 KALY 101854 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT FRI OCT 10 2014 NYZ039-041-043-054-083-084-111300- /O.NEW.KALY.FR.Y.0009.141011T0600Z-141011T1300Z/ SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH 254 PM EDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * LOCATIONS...LAKE GEORGE SARATOGA REGION...NORTHERN TACONICS AND SOUTHERN FULTON COUNTY. * HAZARDS...AREAS OF FROST * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...SENSITIVE VEGETATION IF LEFT UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
915 WWUS71 KALY 110112 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 912 PM EDT FRI OCT 10 2014 NYZ039-041-043-054-083-084-110215- /O.CAN.KALY.FR.Y.0009.141011T0600Z-141011T1300Z/ SOUTHERN FULTON-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN RENSSELAER-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...GLOVERSVILLE...JOHNSTOWN... SARATOGA SPRINGS...WHITEHALL...GRANVILLE...HOOSICK FALLS... GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD... CAMBRIDGE...GREENWICH 912 PM EDT FRI OCT 10 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST ADVISORY FOR THE LAKE GEORGE SARATOGA REGION...NORTHERN TACONICS AND SOUTHERN FULTON COUNTY. CLOUDS HAVE INCREASED ACROSS THE REGION AND TEMPERATURES ARE NOT EXPECTED TO DROP AS LOW AS PREVIOUSLY FORECAST. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 1:52 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 10, 1:52 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 152 PM EDT FRI OCT 10 2014 .SYNOPSIS... FAIR WEATHER WITH SEASONABLE TEMPERATURES TODAY AS HIGH PRESSURE DOMINATES. AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT WILL HAVE SOME RAIN LATE TONIGHT INTO EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE MOVES EASTWARD ALONG A FRONTAL BOUNDARY LOCATED WELL TO OUR SOUTH. HIGH PRESSURE WILL BUILD BACK IN SATURDAY NIGHT AND SLIDE EASTWARD ACROSS THE REGION SUNDAY. THE WEATHER WILL BECOME UNSETTLED NEXT WEEK AS A LOW PRESSURE SYSTEM GRADUALLY APPROACHES AND MOVES ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1215 PM EDT...HIGH PRESSURE AT THE SURFACE WILL HOLD ON FOR ANOTHER DAY FOR MOST OF NY AND NEW ENGLAND. WHILE ALOFT A SHORT WAVE TROUGH WILL SHARPEN AS IT APPROACHES THE GREAT LAKES REGION. AT THE SURFACE A LOW WILL FORM OVER THE TENNESSEE VALLEY ALONG STALLED FRONTAL BOUNDARY. CLOUDS WILL BE IN THE INCREASE TODAY WITH SEASONABLE TEMPERATURES. SOME LAKE EFFECT ISOLD-SCT SHOWERS WILL CONTINUE DUE TO WEAK DISTURBANCES IN THE W/NW FLOW TAPPING LAKE MOISTURE. THE BEST CHC OF SHOWERS WILL BE OVER THE WRN DACKS / NRN HERKIMER...AND HAMILTON COUNTIES/. TEMPS LOOK ON TRACK WITH JUST SOME MINOR ADJUSTMENTS WITH THE T/TD/RH/APPARENT TEMP TRENDS. THE SURFACE LOW WILL STRENGTHEN SOME AS IT HEADS EASTWARD ALONG THE BOUNDARY TONIGHT AS THE SHORT WAVE TROUGH SHARPENS. THE LOW SHOULD BE HEADING OFF THE MID ATLANTIC COAST AROUND 12Z/SATURDAY. THE GUIDANCE IS VERY GOOD AGREEMENT THAT THE SOUTHERN MOST PORTION OF THE FORECAST AREA WILL GET RAINFALL. HAVE LIKELY POPS ACROSS FOR LITCHFIELD... DUTCHESS AND ULSTER COUNTIES WITH CHANCE POPS ACROSS GREENE...COLUMBIA AND BERKSHIRES COUNTIES. THE BULK OF THE RAINFALL WILL OCCUR BETWEEN MIDNIGHT AND SUNRISE AND BE FAIRLY LIGHT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... THE LOW WILL HEAD OFF TO THE NORTHEAST PASSING JUST SOUTH OF CAPE COD EARLY SATURDAY AFTERNOON TAKING THE RAIN WITH IT. THE SHORT WAVE TROUGH WILL SWING THROUGH DURING THE AFTERNOON AND EVENING. IT WILL GET CHILLY SATURDAY NIGHT IN THE WAKE OF THE LOW AND SHORT WAVE TROUGH WITH RIDGING BUILDING IN AT THE SURFACE AND ALOFT. WINDS WILL DIMINISH AND SKIES CLEAR SETTING THE STAGE FOR GOOD RADIATIONAL COOLING. THE 850 MB ZERO DEGREE ISOTHERM IS EXPECTED TO APPROACH THE THE MID HUDSON VALLEY. AREAS OF FROST EXPECTED...WILL KEEP MENTION IN OUR HAZARDOUS WEATHER OUTLOOK FOR THOSE AREAS WHERE THE GROWING SEASON IS STILL ONGOING...MAINLY VALLEYS AND LITCHFIELD COUNTY. NICE DAY SUNDAY AS THE SURFACE HIGH WILL SLIDE EASTWARD PASSING OVER THE REGION. THE HIGH WILL SHIFT OFFSHORE SUNDAY NIGHT WITH THE UPPER RIDGE AXIS CRESTING OVER THE REGION. && .LONG TERM /MONDAY THROUGH THURSDAY/... A HIGHLY AMPLIFIED PATTERN AT 500 HPA WILL BE SETTING UP ACROSS THE EASTERN PART OF NORTH AMERICA DURING THE EARLY TO MID PORTION OF NEXT WEEK. STRONG RIDGING WILL BECOME ESTABLISHED JUST OFF THE EASTERN SEABOARD FOR MONDAY/TUESDAY...WHILE A DEEP TROUGH DIGS ACROSS THE MISSISSIPPI AND OHIO RIVER VALLEYS. THE MODELS CONTINUE TO BE UNCLEAR IN EXACTLY HOW QUICKLY THIS TROUGH PROGRESSES EASTWARD...AS THE 00Z ECMWF CONTINUES TO BE MUCH SLOWER AND CLOSED OFF WITH THE 500 HPA LOW OVER THE MIDWEST. IN EITHER CASE...TEMPERATURES WILL BE GRADUALLY WARMING UP BETWEEN MONDAY AND TUESDAY. WITH THE SFC WARM FRONT PASSING THROUGH THE AREA ON MONDAY...TEMPS LOOK TO BE IN THE 60S. BY TUESDAY...HIGH TEMPS IN VALLEY AREAS LOOK TO REACH THE LOW TO MID 70S. DESPITE THE BEST FORCING STILL WELL WEST OF THE AREA...THE DEEP SOUTHERLY FLOW AT ALL LEVELS WILL TRANSPORT PLENTY OF MOISTURE INTO THE AREA. THIS WILL ALLOW FOR A SLIGHT TO LOW CHC OF RAIN SHOWERS FOR MONDAY AND TUESDAY...ALONG WITH PLENTY OF CLOUD COVER. THE UPPER TROUGH UPSTREAM OF THE REGION LOOKS TO PROGRESS FAR ENOUGH EASTWARD TO ALLOW A SFC COLD FRONT TO MOVE THROUGH THE AREA AT SOME POINT ON WEDNESDAY. AGAIN...THE GFS IS A LITTLE FASTER THAN THE ECMWF WITH THIS FEATURE....BUT IT LOOKS LIKE A BAND OF RAIN SHOWERS PRECEDING THE FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA. WITH PLENTY OF MOISTURE IN PLACE AND A STRONG LOW LEVEL JET IN PLACE...A PERIOD OF HEAVY AND GUSTY SHOWERS IS POSSIBLE JUST AHEAD OF THE SFC BOUNDARY. TEMPS WILL CONTINUE TO BE WARM AHEAD OF THE FRONT ON WEDNESDAY WITH MID TO UPPER 60S FOR MANY AREAS. DESPITE BEING BEHIND THE COLD FRONT...THERE STILL WILL BE A THREAT FOR RAIN SHOWERS INTO THURSDAY...AS THE MAIN 500 HPA LOW WILL BE NEARBY THE AREA. THE GFS HAS THE UPPER LOW JUST NORTH OF OUR AREA ON THURSDAY...WHILE THE ECMWF IS STILL WEST OF THE REGION. THESE MODEL DIFFERENCES WILL LIKELY BE RESOLVED AS WE GET CLOSER IN TIME. TEMPS WILL BE COOLER THAN RECENT DAYS...WITH MORE SEASONABLE HIGHS IN THE UPPER 50S TO LOW 60S EXPECTED FOR THURSDAY. WHEN CLOUD COVER BREAKS FOR CLEARING WILL DEPEND ON JUST HOW QUICKLY THE UPPER LEVEL LOW MOVES AWAY FROM THE REGION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL MOVE AWAY FROM THE REGION THIS AFTERNOON. LOW PRESSURE MOVING FROM THE OHIO VALLEY TO THE MID ATLANTIC COAST ALONG A FRONTAL BOUNDARY WILL BRING SOME LIGHT RAINFALL TO THE MID HUDSON VALLEY AND SW NEW ENGLAND OVERNIGHT INTO SATURDAY MORNING. HIGH PRESSURE WILL RETURN FOR SATURDAY AFTERNOON INTO SUNDAY. SOME MID AND HIGH CLOUDS WILL INCREASE FROM THE SOUTH THE REMAINDER OF THE AFTERNOON INTO TONIGHT FOR KPOU...AND LOCATIONS FURTHER NORTH. THE STRATOCUMULUS ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE WILL DISSIPATE OVER KGFL/KALB AND KPSF LATER THIS AFTERNOON. CIGS ARE GENERALLY IN THE 4-6 KFT AGL RANGE. AS THE CLOUDS THICKEN AND LOWER OVERNIGHT...SOME LIGHT RAIN OR SPOTTY SHOWERS WILL MOVE INTO KPOU...AND PERHAPS KPSF BTWN 09Z- 14Z/SAT. CIGS/VSBYS MAY BRIEFLY REACH THE MVFR LEVELS AT KPOU. EXPECT VFR CONDITIONS TO DOMINATE FURTHER NORTH. THE CLOUDS WILL BEGIN TO ERODE SATURDAY AFTERNOON...AS THE LOW PRESSURE SYSTEM MOVES AWAY FROM THE SRN NEW ENGLAND COAST. THE WINDS WILL BE FROM THE WEST TO SOUTHWEST AT LESS THAN 10 KTS THIS AFTERNOON...BEFORE BECOMING LIGHT TO CALM TONIGHT. EXPECT N TO NE WINDS AT LESS THAN 7 KTS LATE TOMORROW MORNING. OUTLOOK... SAT NIGHT-SUN NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. COLUMBUS DAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. MONDAY NIGHT-WED: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. && .FIRE WEATHER... FAIR WEATHER WITH SEASONABLE TEMPERATURES TODAY AS HIGH PRESSURE DOMINATES. AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT WILL HAVE SOME RAIN LATE TONIGHT INTO EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE MOVES EASTWARD ALONG A FRONTAL BOUNDARY LOCATED WELL TO OUR SOUTH. HIGH PRESSURE WILL BUILD BACK IN SATURDAY NIGHT AND SLIDE EASTWARD ACROSS THE REGION SUNDAY. THE WEATHER WILL BECOME UNSETTLED NEXT WEEK AS A LOW PRESSURE SYSTEM GRADUALLY APPROACHES AND MOVES ACROSS THE REGION. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE 35 TO 45 PERCENT THIS AFTERNOON WITH HIGHER VALUES IN THE SOUTHERN ADIRONDACKS. A RECOVERY TO 80 TO NEAR 100 PERCENT IS EXPECTED TONIGHT. MINIMUM VALUES OF 45 TO 55 PERCENT ARE EXPECTED SATURDAY AFTERNOON...WITH A RECOVERY OF 90 TO NEAR 100 PERCENT AT NIGHT. && .HYDROLOGY... NO HYDROLOGY ISSUES ARE EXPECTED THROUGH EARLY NEXT WEEK. AREAS TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT WILL HAVE SOME RAIN LATE TONIGHT INTO EARLY SATURDAY MORNING AS AN AREA OF LOW PRESSURE MOVES EASTWARD ALONG A FRONTAL BOUNDARY LOCATED WELL TO OUR SOUTH. FAIR WEATHER RETURNS FOR SUNDAY AND SUNDAY NIGHT. NEEDED RAINFALL EXPECTED AS THE WEATHER BECOMES UNSETTLED NEXT WEEK AS A LOW PRESSURE SYSTEM GRADUALLY APPROACHES AND MOVES ACROSS THE REGION. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/WASULA NEAR TERM...IAA/11/WASULA SHORT TERM...IAA LONG TERM...FRUGIS AVIATION...WASULA FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Oct 10, 5:07 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 507 AM EDT FRI OCT 10 2014 CTZ001-013-NYZ038>041-043-049-050-052>054-059>061-064>066-083-084- VTZ015-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- EASTERN WINDHAM- 507 AM EDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...MID HUDSON VALLEY...TACONICS AND FOR EASTERN WINDHAM AND LITCHFIELD COUNTIES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AREAS OF FROST ARE POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-042-047-048-051-058-063-082-VTZ013-014-111100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-BENNINGTON- WESTERN WINDHAM- 507 AM EDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...BERKSHIRES...AND FOR BENNINGTON AND WESTERN WINDHAM COUNTIES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.